Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 237, NWS Charleston, SC

July 30, 2009Long County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 30, 2009, 5:58 PM EDT for Long County, McIntosh County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2009, 5:58 PM EDT (21:58 UTC)
Expired
Jul 30, 2009, 6:45 PM EDT
In force
47 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Long County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 112 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1157 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 302158
SVRCHS
GAC183-191-302245-
/O.NEW.KCHS.SV.W.0237.090730T2158Z-090730T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 645 PM EDT

* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR COX...MOVING NORTH AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  PENNY SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DARIEN...COX...CARNIGAN...MERIDIAN...TOWNSEND...EULONIA...PINE
  HARBOR...

LAT...LON 3137 8154 3139 8155 3140 8158 3145 8162
      3147 8162 3149 8164 3169 8157 3159 8124
      3153 8129 3153 8130 3152 8130 3133 8147
TIME...MOT...LOC 2158Z 202DEG 22KT 3142 8156

$$
2 follow-up statements
000 
WWUS52 KCHS 302219
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT THU JUL 30 2009

GAC183-191-302245-
/O.CON.KCHS.SV.W.0237.000000T0000Z-090730T2245Z/
LONG GA-MCINTOSH GA-
619 PM EDT THU JUL 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR MCINTOSH AND SOUTHEASTERN LONG COUNTIES...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TOWNSEND...OR ABOUT 8
MILES SOUTHEAST OF TIBET...MOVING NORTH AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...EULONIA...JONES...MERIDIAN...PINE
HARBOR...SHELLMAN BLUFF...SOUTH NEWPORT AND TOWNSEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3138 8144 3138 8153 3140 8158 3145 8162
      3147 8162 3149 8164 3169 8157 3159 8124
      3153 8129 3153 8130 3152 8130
TIME...MOT...LOC 2219Z 202DEG 22KT 3154 8150

$$
000 
WWUS52 KCHS 302240
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT THU JUL 30 2009

GAC183-191-302250-
/O.EXP.KCHS.SV.W.0237.000000T0000Z-090730T2245Z/
LONG GA-MCINTOSH GA-
640 PM EDT THU JUL 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND SOUTHEASTERN LONG
COUNTIES WILL EXPIRE AT 645 PM EDT...

AT 640 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY 
WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF 
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3138 8144 3138 8153 3140 8158 3145 8162
      3147 8162 3149 8164 3169 8157 3159 8124
      3153 8129 3153 8130 3152 8130
TIME...MOT...LOC 2240Z 202DEG 22KT 3166 8144

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:35 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 30, 3:35 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT THU JUL 30 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A WEAK TROUGH OF LOW
PRESSURE INLAND WILL PREVAIL INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTIVE TRENDS ARE GENERALLY ON TRACK. NUMEROUS SHOWERS AND
TSTMS HAVE FIRED ACROSS THE MIDLANDS AND CSRA AS SHORTWAVE ENERGY
APPROACHES FROM THE WEST. A WELL-DEFINED OUTFLOW BOUNDARY HAS
BEEN GENERATED FROM THIS ACTIVITY AND IS MOVING STEADILY SOUTH-
SOUTHEAST INTO PARTS OF JENKINS...SCREVEN AND ALLENDALE COUNTIES.
INSTABILITY PLOTS SHOW MLCAPE HAS RISEN TO 2000-2500 J/KG WITH
LIFTED INDICES AROUND -7C SO EXPECT ADDITIONAL TSTMS TO INITIATE
ALONG THIS BOUNDARY AND OTHER CONVECTIVELY INDUCED OUTFLOWS AS THE
AFTERNOON PROGRESSES. THE 4KM NSSL WRF CONTINUES TO SUGGEST THIS
ACTIVITY WILL CONSOLIDATE INTO A LINE OF STRONG TSTMS WHICH COULD
MARCH TO THE COAST BY LATE AFTERNOON. SHOULD THIS OCCUR...THE LINE
COULD BECOME STRONG TO LOCALLY SEVERE ESPECIALLY AS IT INTERSECTS
THE RESULTING SEA BREEZE /SIMILAR TO WHAT OCCURRED YESTERDAY/.
DCAPE HAS INCREASED TO NEAR 1200 J/KG SO THE MAIN HAZARD WOULD BE
DAMAGING WINDS. IN ADDITION...TSTMS HAVE CLUSTERED OVER NORTHEAST
FLORIDA WHERE THE GULF COAST SEA BREEZE HAS INTERSECTED THE EAST
COAST SEA BREEZE BOUNDARY. SOME OF THIS ACTIVITY MAY MAKE A RUN
FOR THE SOUTHERN PARTS OF THE FORECAST AREA CLOSER TO SUNSET.

ALL OF THESE FACTORS NECESSITATE KEEPING FAIRLY HIGH POPS IN PLACE
FOR THE NEXT SEVERAL HOURS WITH POPS DIMINISHING DURING THE
EVENING AS SHORTWAVE ENERGY EXITS OFF THE NORTHEAST AND
INSTABILITY WANES. WILL CARRY 50-70 PERCENT POPS WITH POPS
DIMINISHING AS THE EVENING PROGRESSES.

LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S/NEAR 80
AT THE BEACHES.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE REGION WILL REMAIN ALONG THE WESTERN PERIPHERY OF SUBTROPICAL
RIDGING THROUGH FRIDAY NIGHT. BOTH THE NAM AND GFS SHOW WEAK
SHORTWAVE ENERGY MOVING ACROSS CENTRAL GEORGIA AND MIDLANDS DURING
THE AFTERNOON HOURS...ONLY OFFERING A GLANCING BLOW DURING PEAK
HEATING. STILL WITH A MODERATELY UNSTABLE ATMOSPHERE IN PLACE
FEATURING SBCAPES 25000-2800 J/KG...LIFTED INDICES AROUND -6C AND
HIGH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...EXPECT
SCATTERED TSTMS TO IMPACT A GOOD PART OF THE REGION.

SIMILAR TO THE PAST SEVERAL DAYS...MOST OF THE ACTIVITY WILL
CONCENTRATE OVER THE INTERIOR AHEAD OF THE SEA BREEZE WITH
ACTIVITY POSSIBLY MOVING IN FROM THE MIDLANDS ALONG CONVECTIVE
OUTFLOWS AND FROM FAR SOUTHERN GEORGIA NEAR THE EAST COAST/GULF
SEA BREEZE COLLISION. GFS/SERF AND NAM GUIDANCE SUPPORT MID TO
HIGH-END CHANCE POPS EXCEPT ALONG THE ALTAMAHA RIVER WHERE LIKELY
POPS ARE BEING FORECAST. SINCE THE EVENTUAL COVERAGE AND PLACEMENT
OF CONVECTIVE CLUSTERS WILL BE HIGHLY DEPENDENT ON SEA BREEZE AND
MESOSCALE BOUNDARY POSITIONING...PREFER TO KEEP POPS IN THE 30-50
PERCENT RANGE FOR NOW AND LET FUTURE SHIFTS ADJUST POPS UPWARD IF
CURRENT MODEL TRENDS HOLD.

HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT
THE BEACHES.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ATLANTIC RIDGING WILL WEAKEN SLIGHTLY OVER THE WEEKEND...AS UPPER
TROUGH TO THE WEST AND THE INLAND SURFACE TROUGH PUSH CLOSER TO
THE COAST. THIS WILL ALLOW SHORTWAVE ACTIVITY TO CONTINUE STREAMING
INTO THE AREA THROUGH AT LEAST SUNDAY...AS SOLID SOUTH-SOUTHWEST
FLOW MAINTAINS DEEP MOISTURE ACROSS THE MID ATLANTIC AND SOUTHEAST
STATES. HAVE INDICATED HIGHEST POPS OF THE EXTENDED PERIOD IN THE
40 TO 50 PERCENT RANGE SATURDAY AND SUNDAY AFTERNOON ACCORDINGLY.

OTHERWISE EXPECT LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN
THROUGH MID WEEK...WITH ATLANTIC HIGH PRESSURE LINGERING TO THE
SOUTHEAST OF THE FORECAST AREA AND A SURFACE TROUGH PERSISTING
INLAND. THERE IS SOME INDICATION FROM MEDIUM RANGE MODELS THAT
PWAT VALUES WILL DECREASE AND SHORTWAVE ACTIVITY WILL WEAKEN EARLY
NEXT WEEK. CONSIDERING THE DIFFICULTY IN DETERMINING THE TIMING
AND TRACK OF SHORTWAVE ENERGY DURING THE EXTENDED FORECAST
PERIOD...WILL PREFER TO MAINTAIN A CHANCE FOR THUNDERSTORMS
THROUGH THURSDAY.

CURRENT THINKING IS THAT ANY CONVECTION SATURDAY THROUGH THURSDAY
WILL BE MAINLY DIURNAL IN NATURE...WITH THE AFTERNOON AND EARLY
EVENING HOURS FAVORED FOR BEST COVERAGE AND STRONGER STORM
DEVELOPMENT. SEABREEZE CONVERGENCE AND BOUNDARY INTERACTIONS WILL
BE ENHANCED BY ANY SHORTWAVE ACTIVITY IN THE AREA...THUS ISOLATED
SEVERE THUNDERSTORMS COULD BE POSSIBLE EACH AFTERNOON.

TEMPERATURES WILL BE RIGHT AROUND SEASONAL NORMALS INTO NEXT WEEK.
HIGH TEMPERATURES WILL RANGE FROM THE MID 80S ALONG THE COAST TO
THE LOWER 90S INLAND. LOW TEMPERATURES WILL FALL INTO THE LOW TO
MID 70S OVERNIGHT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THUNDERSTORM COVERAGE AND TIMING WILL BE THE MAIN CONCERN THIS
AFTERNOON AT THE CHS TERMINAL...AND POSSIBLY THE SAV TERMINAL THIS
EVENING. HAVE INTRODUCED TEMPO MVFR CONDITIONS FOR VSBYS/CIGS WHEN
THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON OVER THE CHS
TERMINAL. TIMING IS STILL TOO DIFFICULT TO PIN DOWN AT THE SAV
TERMINAL AT THIS TIME. ACTIVITY WILL LIKELY DIMINISH SHORTLY AFTER
SUNSET TODAY. VFR CONDITIONS ARE EXPECTED OUTSIDE ANY THUNDERSTORMS.

SOUTHWEST WINDS AROUND 10 KNOTS WILL BECOME SOUTH AS A SEABREEZE
SHIFTS INLAND AROUND 19Z AT THE CHS TERMINAL AND 20Z AT THE SAV
TERMINAL. WINDS WILL BECOME LIGHT FROM THE SOUTHWEST OVERNIGHT AT
BOTH TERMINALS...THEN BECOME 10 TO 15 KNOTS BY 15Z FRIDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS
THROUGH MONDAY.

&&

.MARINE...
NOCTURNAL SURGE IS EXPECTED AGAIN TONIGHT...SIMILAR TO THE PAST
SEVERAL. WINDS WILL LIKELY PEAK AROUND 10 PM-2 AM WITH SPEEDS
DIMINISHING THEREAFTER. WILL CAP SPEEDS AT 15-20 KT BUT A FEW
GUSTS AS HIGH AS 25 KT MAY OCCUR...ESPECIALLY ACROSS THE SOUTH
CAROLINA WATERS NORTH OF EDISTO BEACH WHERE THE SURGE HAS BEEN THE
MOST INTENSE OVER THE PAST SEVERAL NIGHTS. DO NOT ANTICIPATE THE
NEED FOR A SMALL CRAFT ADVISORY CRITERIA. SEAS OF 2-4 FT WILL CONTINUE.

NO CHANGE FOR FRIDAY AND FRIDAY NIGHT WITH THE PATTERN FAVORING A
SURGE ALONG THE LAND/SEA INTERFACE DURING THE AFTERNOON WITH THE
SEA BREEZE WITH ANOTHER NOCTURNAL SURGE LATE FRIDAY EVENING
THROUGH EARLY SATURDAY MORNING. WILL CONTINUE TO CAP WINDS AT
15-20 KT WITH SEAS 2-4 FT.

SATURDAY THROUGH WEDNESDAY...A GENERAL SOUTHWEST TO SOUTH FLOW IS
EXPECTED TO PERSIST ACROSS THE WATERS FROM SATURDAY THROUGH
TUESDAY...AS ATLANTIC HIGH PRESSURE AND INLAND TROUGHING GENERALLY
PREVAIL AND MAINTAIN A FAIRLY TYPICAL SUMMER SCENARIO. DESPITE
NOCTURNAL SURGES AND SEA BREEZE CIRCULATIONS THROUGH THE
PERIOD...WINDS WILL REACH NO MORE THAN 15 OR 20 KT...WITH SEAS NO
HIGHER THAN 3 TO 4 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 30, 4:15 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 AM EDT THU JUL 30 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-310815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
415 AM EDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Local storm report, Jul 30, 4:43 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     1 S WILSONS LANDING     33.43N 80.16W
07/30/2009  M56 MPH          BERKELEY           SC   OFFICIAL NWS OBS

            A GUST TO 56 MPH WAS RECORDED BY THE WEATHER SENSOR ON
            THE SANTEE DAM.

&&
Special weather statement, Jul 30, 4:56 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT THU JUL 30 2009

SCZ043-044-302130-
DORCHESTER-INLAND COLLETON-
456 PM EDT THU JUL 30 2009

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL COLLETON AND
DORCHESTER COUNTIES THROUGH 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH
HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE CENTERED
NEAR NORMAN LANDING...OR ABOUT 7 MILES WEST OF SLANDS BRIDGE...
MOVING EAST AT 25 MPH.

AREAS IN AND AROUND NORMAN
LANDING...GETTYSVILLE...GIVHANS...DORCHESTER...SLANDS BRIDGE...
RIDGEVILLE...AND KNIGHTSVILLE...WILL BE IMPACTED THROUGH 530 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Jul 30, 5:00 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EDT THU JUL 30 2009

SCZ045-302145-
BERKELEY-
500 PM EDT THU JUL 30 2009

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 545 PM
EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAINT STEPHEN TO SLANDS BRIDGE...MOVING EAST AT 20
MPH.

AREAS IN AND AROUND CHICORA...NORTHERN LAKE MOULTRIE...SOUTHERN LAKE
MOULTRIE...RUSSELLVILLE...WAMPEE...SAINT STEPHEN...WILDER...SUGAR
HILL...WHITESVILLE...SIMPSON CROSSING...WILL BE IMPACTED THROUGH 545
PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Local storm report, Jul 30, 5:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     SUMMERVILLE             33.02N 80.18W
07/30/2009                   DORCHESTER         SC   LAW ENFORCEMENT

            POWERLINES BLOWN DOWN ON OLD HAMMER ROAD. TREES ALSO
            BLOWN DOWN AND BLOCKING EMBASSY ROAD. TIME ESTIMATED
            BASED ON RADAR.

&&
Special weather statement, Jul 30, 5:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT THU JUL 30 2009

GAZ140-141-302215-
COASTAL MCINTOSH-INLAND MCINTOSH-
550 PM EDT THU JUL 30 2009

...STRONG THUNDERSTORMS WILL IMPACT WESTERN MCINTOSH COUNTY THROUGH
615 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF
COX...OR ABOUT 10 MILES WEST OF DARIEN...MOVING NORTH AT 15 MPH.

AREAS IN AND AROUND COX...TOWNSEND...WILL BE IMPACTED THROUGH 615 PM
EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&
Special weather statement, Jul 30, 5:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT THU JUL 30 2009

SCZ043>045-048>051-302300-
BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-COASTAL
JASPER-DORCHESTER-INLAND COLLETON-
554 PM EDT THU JUL 30 2009

...STRONG THUNDERSTORMS WILL IMPACT EXTREME EAST CENTRAL JASPER...
NORTHEASTERN BEAUFORT...SOUTHWESTERN CHARLESTON...SOUTHEASTERN
COLLETON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY
COUNTIES THROUGH 700 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELEMAR CROSSROADS TO LOBECO...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND DELEMAR CROSSROADS...JACKSONBORO...GRAYS HILL...
DALE...CAPWELLS CROSSROADS...WIGGINS...FENWICK...WALLING GROVE...
RAVENEL...WILL BE IMPACTED THROUGH 700 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:38 PM EDTSpecial Marine WarningCHS81 min
Jul 30, 7:14 PM EDTSevere Thunderstorm WarningCHSEffingham61 min
Jul 30, 7:31 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham59 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.